Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On Bernstein type theorems concerning
the growth of derivatives of entire functions


Author: Sen-Zhong Huang
Journal: Proc. Amer. Math. Soc. 125 (1997), 493-505
MSC (1991): Primary 30D20; Secondary 47D03, 47A10
MathSciNet review: 1396981
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A subspace $X$ of $L^1_{loc}(\mathbb {R} )$ which is invariant under all left translation operators $T_t,$ $t\in \mathbb {R},$ is called admissible if $X$ is a Banach space satisfying the following properties:

(i) If $\Vert f_n\Vert _X\to 0,$ then there exists a subsequence $(n_k)$ such that $f_{n_k}(s)\to 0$ almost everywhere.

(ii) The group ${\mathcal T}_X:=\{T_t\vert _X: t\in \mathbb {R}\}$ is a bounded strongly continuous group. In this case, let

\begin{displaymath}C_X:=\sup \{\Vert T_t\Vert _X: t\in \mathbb {R}\}.\end{displaymath}

Typical admissible spaces are $C_0(\mathbb {R} ),$ $BUC(\mathbb {R} )$ and all spaces $L^p(\mathbb {R} )$ for $1\leq p<\infty .$ More generally, all of the Peetre interpolation spaces of two admissible spaces $X_1,X_2$ are also admissible.

A function $g\in L^1_{loc}(\mathbb {R} )$ is called subexponential if for every $\delta >0,$ $e^{-\delta \vert t\vert } g(t) \break \in L^1(\mathbb {R} ).$ With these definitions our main result goes as follows:

Theorem.. If $g$ is an entire function of exponential type $\tau $ such that its restriction to the real axis, denoted by $g_\mathbb {R} $, is subexponential and belongs to some admissible space $X,$ then the derivative $g^\prime _\mathbb {R} $ is also in $X.$ Moreover,
$\Vert \alpha g_\mathbb {R} +g^\prime _\mathbb {R} \Vert_X\leq (\alpha ^2+\tau ^2)^{1/2} \cdot C_X\cdot \Vert g_\mathbb {R} \Vert_X$ for each real $\alpha .$

This result yields as consequences and in a systematic way many new and old Bernstein type inequalities.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30D20, 47D03, 47A10

Retrieve articles in all journals with MSC (1991): 30D20, 47D03, 47A10


Additional Information

Sen-Zhong Huang
Affiliation: Mathematisches Institut, Universität Tübingen, Auf der Morgenstelle 10, D-72076 Tübingen, F. R. Germany
Email: huse@michelangelo.mathematik.uni-tuebinegn.de

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03883-5
PII: S 0002-9939(97)03883-5
Keywords: Entire function, Bernstein's inequality, strongly continuous group, spectrum
Received by editor(s): August 16, 1995
Additional Notes: Supported by a fellowship of the Deutscher Akademisher Austauschdienst (DAAD)
Communicated by: Theodore W. Gamelin
Article copyright: © Copyright 1997 American Mathematical Society